Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 16, NWS Raleigh, NC

June 22, 2008Alamance County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 22, 2008, 5:29 PM EDT for Alamance County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 5:29 PM EDT (21:29 UTC)
Expired
Jun 22, 2008, 7:30 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Alamance County, NC

The radar

The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 222130
FFWRAH
NCC001-222330-
/O.NEW.KRAH.FF.W.0016.080622T2129Z-080622T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 526 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHERN
  ALAMANCE COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE MEBANE...GRAHAM...ELON
  COLLEGE AND BURLINGTON.

NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.

SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR
NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY.

LAT...LON 3623 7926 3600 7926 3599 7927 3595 7927
      3597 7953 3614 7953 3623 7953 3624 7954

$$

WSS
1 follow-up statement
000 
WGUS72 KRAH 222340
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT SUN JUN 22 2008

NCC001-222346-
/O.EXP.KRAH.FF.W.0016.000000T0000Z-080622T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALAMANCE NC-
736 PM EDT SUN JUN 22 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN ALAMANCE
COUNTY...

THE HEAVY RAIN HAS ENDED FOR NOW AND LOCAL LAW ENFORCEMENT REPORT NO 
FLOODING ISSUES AT THIS TIME. HOWEVER...SCATTERED THUNDERSTORMS OVER 
GUILFORD MAY GRADUALLY SPREAD INTO ALAMANCE COUNTY. IF IT APPEARS 
THAT THE STORMS WILL LINGER OVER THE AREA...ANOTHER FLASH FLOOD 
WARNING MAY NEED TO BE ISSUED. IF YOU LIVE NEAR A FLOOD PRONE 
AREA...YOU SHOULD KEEP ABREAST OF THE LATEST WEATHER CONDITIONS THIS 
EVENING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3623 7926 3600 7926 3599 7927 3595 7927
      3597 7953 3614 7953 3623 7953 3624 7954
TIME...MOT...LOC 2129Z 180DEG 0KT 3609 7940

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:20 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 22, 3:20 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT SUN JUN 22 2008

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SUNDAY...

MINOR S/W LIFTING E-NE ACROSS THE REGION COUPLED WITH A POCKET OF
UPPER DIVERGENCE SUPPLIED BY 75KT JET EXITING OFF THE DELMARVA WILL
INTERACT WITH MOIST AND MODERATELY UNSTABLE AIR MASS TO SUPPORT
SCATTERED CONVECTION ACROSS CENTRAL THROUGH LATE EVENING WITH
CONVECTION DIMINISHING THEREAFTER. DUE TO DEEP WEAK W-SW FLOW
THROUGH THE COLUMN...POTENTIAL FOR HEAVIER SHOWERS/STORMS TO LINGER
OR TRAIN ACROSS THE SAME REGION. WILL MENTION LOCALLY HEAVY RAINFALL
IN FORECAST TEXT. WILL ALSO INCLUDE MENTION OF PATCHY FOG LATE
TONIGHT. LOW CONFIDENCE ON DENSE FOG POTENTIAL AS CLOUDS MAY NOT
SCATTER AS EARLY AS LAST NIGHT. IF CLOUDS DISSIPATE EARLIER THAN
ANTICIPATED...THEN AREAS OF DENSE FOG PROBABLE...ESPECIALLY OVER THE
SOUTH AND EAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 305 PM SUNDAY...

MONDAY AND MONDAY NIGHT:
MODELS HAVE COME INTO DECENT AGREEMENT AND DEPICT SHARPENING OF L/W
TROUGH ACROSS THE REGION LATE MON INTO MONDAY NIGHT AS STRONG S/W
AIDED BY STRENGTHENING UPPER LEVEL JET DIGS INTO TROUGH. AFTERNOON
HEATING WILL LIKELY TRIGGER ISOLATED TO SCATTERED CONVECTION OVER
THE REGION WITH GREATEST COVERAGE IN THE COASTAL PLAIN WHERE AIR
MASS SHOULD BE MORE MOIST/UNSTABLE. EXPECT BETTER ORGANIZED STORMS
TO OCCUR MONDAY NIGHT WHEN BETTER DYNAMICS APPROACH FROM WEST. BEST
MID LEVEL LAPSE RATES (6.5-7 DEG C/KM) OCCUR LATE MONDAY NIGHT AS
WELL AS BEST LOW LEVEL CONFLUENCE AT 850 MB. COVERAGE SHOULD
INCREASE INT EH EST AROUND SUNSET WITH SCATTERED STORMS PROGRESSING
EWD DURING THE NIGHT. RAIN CHANCES SHOULD DIMINISH W-E TOWARD 12Z
TUE.

TUESDAY...WHILE L/W TROUGH WILL BE LOCATED ALOFT WITH ASSOCIATED
COOL POOL...W-NW LOW AND MID LEVEL FLOW WILL ADVECT DRIER AIR INTO
THE AREA. LACK OF A TRIGGER IN THE LOWER LAYERS OF ATMOSPHERE
SUGGEST THAT ANY CONVECTION WILL BE ISOLATED AND CONFINED OT THE FAR
E-NE SECTIONS OF THE FORECAST AREA. CONFIDENCE NOT HIGH ENOUGH TO
MENTION IN FORECAST TEXT AT THIS TIME.

TUESDAY NIGHT INTO WEDNESDAY NIGHT...L/W TROUGH LIFTS
N-NE...ALLOWING BERMUDA HIGH TO EXTEND WWD INTO THE SOUTHERN U.S.
THIS WILL RESULT IN A WARM WLY FLOW ACROSS REGION. ASSOCIATED
SUBSIDENCE ALOFT WILL STABILIZE AIR MASS SO EXPECT NO CONVECTION AND
JUST FEW/SCATTERED CUMULUS CLOUDS IN THE AFTERNOON.

TEMPS THROUGH PERIOD WILL AVERAGE CLOSE TO OR SLIGHTLY ABOVE NORMAL
MONDAY AND TUESDAY...AND 5 DEGREES ABOVE NORMAL WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

AS OF 1215 PM SUNDAY...

UPPER AIR PATTERN ACROSS THE REGION AT THE BEGINNING OF THE PERIOD
PROJECTED TO BE FAIRLY TYPICAL OF EARLY SUMMER WITH AN ELONGATED
UPPER LEVEL RIDGE ACROSS THE SOUTHERN U.S. AND THE JET STREAM
STRETCHING ALONG THE U.S./CANADIAN BORDER. THIS TYPE OF REGIME
USUALLY SPELLS VERY WARM CONDITIONS ACROSS CENTRAL NC WITH ONLY
ISOLATED AFTERNOON/EARLY EVENING CONVECTION. THICKNESSES SUPPORT MAX
TEMPS 3-5 DEGREES ABOVE NORMAL SO APPEARS NEAR 90/LOWER 90S CAN BE
EXPECTED THU AND FRI.

MODEL GUIDANCE BEGINS TO DIVERGE DUE TO DIFFERING SOLUTIONS
CONCERNING AMPLIFICATION OF S/WS IN THE JET STREAM. OVER OUR
REGION...APPEARS THAT ANY CHANGES WILL BE EITHER SUBTLE OR SLOW TO
EVOLVE. MODELS CONTINUE TO HINT AT BETTER/DEEPER MOISTURE BY THE
WEEKEND WHICH MAY LEAD TO AN INCREASE IN AFTERNOON/EVENING
CONVECTION. FOR NOW WILL NUDGE POPS UP TO SMALL CHANCE SATURDAY
AFTERNOON/EVENING AND KEEPS POPS SUNDAY NO MORE THAN SLIGHT CHANCE.
WILL FORECAST MAX TEMPS NEXT WEEKEND CLOSE TO NORMAL.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

AFTERNOON CONVECTION WILL BE MOVING OFF THE WESTERN SLOPES EARLY
THIS AFTERNOON WITH THUNDER REACHING INT/GSO VICINITY TOWARDS 300
PM. MEANWHILE... INSTABILITY IS IMPRESSIVE AND SCATTERED CONVECTION
WILL BE ON THE INCREASE ACROSS THE REMAINDER OF THE AREA AS
CONVECTIVE TEMPERATURE OF 84-85 IS ACHIEVED. SHOWER COVERAGE IS
SUFFICIENT TO WARRANT INCLUSION IN THE TAFS...BUT DO NOT HAVE STRONG
CONFIDENCE IN TSRA COVERAGE AND TIMING AT THIS POINT. ACTIVITY WILL
BE ON THE WANE QUICKLY AFTER SUNSET...AND EXPECT PATCHY IFR
CLOUDINESS AND FOG AFTER MIDNIGHT...ESPECIALLY IN THE EAST WHERE THE
AIRMASS WILL BE MORE MOIST.

STRONG UPPER TROF AND ASSOCIATED FRONT WILL BE MOVING ACROSS THE
AREA...SPARKING MORE CONVECTION DURING MAX HEATING TOMORROW. BEST
UPPER DYNAMICS WILL BE VERY LATE IN THE DAY AND INTO THE OVERNIGHT.
EXPECT MORE ORGANIZATION WITH MONDAY STORMS...A LINE OF STORMS
PRODUCING VERY STRONG WINDS IS POSSIBLE IN THE 00Z-06Z TIME FRAME.

IN THE LONGER RANGE...UPPER TROF WILL BE MOVING OFFSHORE TUESDAY
WITH HIGH PRESSURE BUILDING OVER THE EASTERN CONUS. EXPECT MOSTLY
CLEAR SKIES...VFR CONDITIONS...THROUGH LATE WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MLM
Hazardous weather outlook, Jun 22, 1:32 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
132 PM EDT SUN JUN 22 2008

NCZ008>011-026>028-041>043-073>078-083>086-088-089-230945-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
132 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH
CAROLINA THROUGH EARLY THIS EVENING.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOIST
UNSTABLE AIR MASS ACROSS THE REGION THIS AFTERNOON. A FEW OF THE
STORMS MAY BECOME SEVERE...PRODUCING HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS UP TO 60 MPH. THE THREAT FOR SEVERE STORMS
WILL BE GREATEST BETWEEN 4 PM AND 9 PM.

VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN ANY
THUNDERSTORM...WITH THE POTENTIAL TO PRODUCE LOCALIZED
FLOODING...PARTICULARLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED MONDAY
AFTERNOON THROUGH LATE MONDAY EVENING. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND LARGE
HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF
HIGHWAY 1...INCLUDING THE TRIANGLE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 9 PM
TODAY...AND AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.

NCZ007-021>025-038>040-230945-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-
132 PM EDT SUN JUN 22 2008

...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN ANY
THUNDERSTORM...WITH THE POTENTIAL TO PRODUCE LOCALIZED
FLOODING...PARTICULARLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED MONDAY
AFTERNOON THROUGH LATE MONDAY EVENING. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND LARGE
HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF
HIGHWAY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED LATE
MONDAY AND MONDAY NIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT
ANY SEVERE WEATHER.

WSS

In the hours before

Local storm report, Jun 22, 4:41 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             2 S HILLSBOROUGH        36.04N 79.10W
06/22/2008  E0.88 INCH       ORANGE             NC   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED BY LAW ENFORCEMENT ALONG NC HWY
            86.

&&

BSD
Local storm report, Jun 22, 4:43 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 S HILLSBOROUGH        36.03N 79.10W
06/22/2008  E0.88 INCH       ORANGE             NC   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED BY THE 911 CENTER IN ORANGE
            COUNTY.

&&

BSD
Local storm report, Jun 22, 4:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 S HILLSBOROUGH        36.05N 79.10W
06/22/2008                   ORANGE             NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED POWER LINES DOWN NEAR OLD
            MILLSTONE DRIVE

&&

BSD
Special weather statement, Jun 22, 4:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT SUN JUN 22 2008

NCZ023-222145-
ALAMANCE-
449 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE COUNTY THROUGH 545
PM EDT...

AT 449 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GLEN RAVEN...OR ABOUT OVER BURLINGTON...MOVING EAST AT 13 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BURLINGTON...
GRAHAM...HAW RIVER...AND...SWEPSONVILLE...PLEASANT GROVE...MEBANE.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

JO
Local storm report, Jun 22, 4:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 N MORVEN              34.88N 80.00W
06/22/2008                   ANSON              NC   AMATEUR RADIO

            NUMEROUS TREES DOWN ALONG HIGHWAY 52 JUST NORTH OF
            MORVEN.

0450 PM     HAIL             1 N MORVEN              34.88N 80.00W
06/22/2008  E1.00 INCH       ANSON              NC   AMATEUR RADIO

&&

ORROCK
Special weather statement, Jun 22, 5:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT SUN JUN 22 2008

NCZ008-025-026-041-222215-
DURHAM-FRANKLIN-GRANVILLE-WAKE-
520 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE...FRANKLIN...
DURHAM AND WAKE COUNTIES THROUGH 615 PM EDT...

AT 520 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GORMAN...OR ABOUT 7 MILES NORTHEAST OF DURHAM...MOVING EAST AT 18
MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR PURNELL AROUND 600 PM EDT...
WAKE FOREST AROUND 610 PM EDT...YOUNGSVILLE AROUND 615 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS
TRASH CANS AND LAWN FURNITURE COULD BE TOSSED AROUND.

HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

RAINFALL RATES BETWEEN ONE AND TWO INCHES WILL QUICKLY FLOOD POOR
DRAINAGE AREAS AS WELL AS STREETS AND UNDERPASSES.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:36 PM EDTSevere Thunderstorm WarningRAHAlamance39 min
Jun 22, 3:53 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson56 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningRAHOrange45 min
Jun 22, 4:27 PM EDTSevere Thunderstorm WarningRAHDurham, Granville48 min
Jun 22, 4:27 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond63 min
Jun 22, 4:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson45 min
Jun 22, 4:56 PM EDTAreal Flood AdvisoryRAHAnson2 hr
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningRAHAlamance45 min
Jun 22, 5:13 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Jun 22, 5:18 PM EDTFlash Flood WarningRAHAnson117 min
Jun 22, 5:28 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake62 min
Jun 22, 5:49 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake41 min
Jun 22, 6:05 PM EDTSevere Thunderstorm WarningRAHScotland55 min
Jun 22, 6:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake37 min
Jun 22, 6:33 PM EDTAreal Flood AdvisoryRAHOrange117 min
Jun 22, 6:37 PM EDTSevere Thunderstorm WarningRAHGuilford38 min
Jun 22, 7:10 PM EDTFlash Flood WarningRAHGuilford3 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.